Hail, Williams
- When
- July 2, 5:06 PM CST to 5:20 PM CST
- Where
- Williams County, Grenora
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 48.620, -103.930
In the mid afternoon hours of Monday July 2nd, Tornado Watch 473 was issued in anticipation of severe thunderstorms developing ahead of an incoming short wave impulse and along a stalled boundary over northwest North Dakota. Later that evening, Severe Thunderstorm Watch 475 was issued over much of west and central North Dakota as a MCS (Mesoscale Convective System) developed in eastern Montana…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
In the mid afternoon hours of Monday July 2nd, Tornado Watch 473 was issued in anticipation of severe thunderstorms developing ahead of an incoming short wave impulse and along a stalled boundary over northwest North Dakota. Later that evening, Severe Thunderstorm Watch 475 was issued over much of west and central North Dakota as a MCS (Mesoscale Convective System) developed in eastern Montana and approached western North Dakota. Severe Thunderstorm Watch 476 was then issued early Tuesday morning of the 3rd to include the remainder of west and central North Dakota as the bowing linear MCS continued to move across the state. Numerous severe thunderstorm warnings were issued during this period. A few reports of large hail and several reports of severe thunderstorm wind gusts were received during the evening hours of the 2nd through the early morning hours of the 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 2:39 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT MON JUL 2 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CONCERNS CENTER ON POSSIBLE STRONG CONVECTION LOCATION AND EASTWARD MOVEMENT OVERNIGHT. AIRMASS EAST OF FRONT MODELS IN FAIR AGREEMENT WITH BROAD FEATURES BUT QUITE DIFFERENT WITH LOCATION OF SHORT WAVES TOPPING RIDGE. CONSENSUS IS GFS IS MODEL OF CHOICE AGAIN TODAY. MAIN SURFACE FEATURES IN CENTRAL TO EASTERN MONTANA WITH SOME CONVECTION ALREADY OCCURRING ALONG MONTANA SASKATCHEWAN BORDER AND AND CUMULUS FIELD BEGINNING TO DEVELOP OVER BIGHORNS AND AND BLACK HILLS. AIRMASS UNSTABLE BUT WEAKLY CAPPED ON 18Z SOUNDINGS FROM KGGW AND KABR. EXPECT CONVECTION TO FOLLOW DEEPENING LOW AND SURFACE COLD FRONT WHICH IS FORECAST TO CENTRAL NORTH DAKOTA BY 12Z TUESDAY. THIS FEATURE WILL LIKELY TO FOCUS OF SEVERE CONVECTION OVERNIGHT AND ON TUESDAY. SLIGHTLY COOLER AIRMASS BEHIND FRONT FOR DRIER AND COOLER CONDITIONS LATE TUESDAY AND FOR THE REMAINDER OF THE SHORT TERM PERIODS THROUGH FRIDAY MORNING. .LONG TERM...FRIDAY THROUGH MONDAY... UPPER LEVEL RIDGING INTO THE NORTHERN PLAINS ALONG WITH STRONG SOUTHERLY LOW LEVEL FLOW FRIDAY AND SATURDAY WILL USHER IN A WARM AND HUMID AIRMASS INTO THE REGION. IF CURRENT 850H TEMPS FORECAST BY MODELS HOLD TRUE...MAY BE THE WARMEST DAY OF THE YEAR THUS FAR ON SATURDAY AFTERNOON. BY SATURDAY NIGHT THE RIDGE BREAKS DOWN INTO A MORE ZONAL FLOW REGIME AS SHORT WAVE ENERGY ALOFT MOVES INTO SOUTHERN CANADA AND THE NORTHERN PLAINS. IN ADDITION AND IN RESPONSE...A LOW PRESSURE TROUGH WITH ITS ASSOCIATED SURFACE BOUNDARIES PUSHES SLOWLY THROUGH THE CWA...BRINGING CHANCES OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT. LEFT CLEAR SATURDAY DAYTIME AS A STRONG CAP SEEMS LIKELY. STUCK WITH SLIGHT CHANCE POPS SAT NIGHT-SUN NIGHT UNTIL MODEL UNCERTAINTIES BECOME LESS OF A FACTOR. COOLER AND MORE SEASONAL WEATHER RETURNS MONDAY. LEFT MONDAY DRY AS HIGH PRESSURE AND SUBSIDENCE IS FORECAST TO MOVE IN BEHIND THE DEPARTED SURFACE TROUGH. && .AVIATION... A SURFACE BOUNDARY WEST AND NORTH OVER EASTERN MT AND SOUTHERN SASKATCHEWAN WILL BE THE FOCUS FOR THUNDERSTORMS AS IT MOVES THROUGH WEST AND CENTRAL ND LATER THIS EVENING AND OVERNIGHT INTO TUESDAY MORNING. MVFR AND IFR CIGS AND VIS WILL BE POSSIBLE IN THE HEAVIER TSRA AND SHRA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT MON JUL 2 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT MON JUL 2 2007 /313 AM MDT MON JUL 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...AGAIN TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM REMAINS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT...THEN AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 7 S ALMONT 46.63N 101.50W
07/01/2007 M1.75 INCH MORTON ND PUBLIC
&&
LATE REPORT.
NHEINERTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
420 PM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 8 SSW MENOKEN 46.71N 100.58W
07/01/2007 E75 MPH BURLEIGH ND PUBLIC
DAMAGE TO OUTBUILDINGS ON A FARM. MAINLY ROOF
DAMAGE...AND ONE METAL BUILDING COLLAPSED. LATE REPORT.
&&
JP MARTINThe Glasgow radar (KGGW), 204 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
7 thunderstorm wind, 3 hail. Local standard time, as filed.
Siding was blown off buildings.
Winds collapsed a cabin being constructed at the Indian Hills Recreation Area.
Winds snapped electrical wire at spotter's home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46857, 46858, 46860, 46861, 46869, 46870, 46871, 46872, 46874, 46859.